What could be causing my mother to shake before meals?

Follow
Share

Both my sisters and I are diabetic. My 92 year old Mother thinks she's becoming a diabetic. She has always gotten shaky if she doesn’t eat right away but when we check her blood sugar and it isn’t ever low. The Dr. has also ran a glucose tolerance test

We are giving her Pidilite for loss of electrolytes due to her medicine but we can’t figure out what would cause her to shake? I’m concerned about how much she has been eating.

This question has been closed for answers. Ask a New Question.
Find Care & Housing
5

Answers

Show:
Bebe, timmyk48, and Nanlinjow, this does sound like low blood sugar, but the poster says that they take a blood sugar reading (as diabetics they would have the equipment to do this) and the blood sugar level is not low when the shakes occur.

KTigart, I suppose the "solution" is simply giving her something to eat. I'm sure you know that drill. But like you I'd be concerned about what this means and what the cause is. You are concerned about the amount she is eating -- is it too much or too little, in your opinion? Has her weight changed since this shaking started?

Have you looked up each of her drugs and read all the possible side effects?
Helpful Answer (1)
Report

I agree with bebe10 and timmyk48. I, too, am hypoglycemic (LOW Blood sugar).
I experience shakiness, sweating and sometimes an overall weakness. The "cure"
for my symptoms is to eat a small amount of protein like a dollop of peanut butter, a chunk of cheese or a handfull of nuts.Within 10 minutes, I feel fine.
Helpful Answer (1)
Report

I also have this situation called hypoglycemia. And I am not diabetic.
Get shaky and light headed when I need to eat and have waited too long.
Fruit juice is a quick fix.
Helpful Answer (1)
Report

What about hypoglycemia - low blood sugar? When I go too long without eating I feel that way myself...always have, but if I eat a little something it goes away. I am not diabetic.
Helpful Answer (2)
Report

I would defiently get a second opinoin on the diabetes,that is a clear sign of being a diabetic.Is she fasting for the blood test?Maybe it is a reaction between prescribtions she is taking if any. depending on if she is taking prescribtions.Maybe she needs to eat something with her pills.Is this when she first wakes up? or is this through the day too?Sometimes if you have been on a pill for a while you can still develop an alergic reaction. I hope I through some good questions out to you,hope it helps please let us know thanks
Helpful Answer (0)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions